Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2022, 7:00 PM EDT for Morgan County, Perry County, Ohio. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 8, 2022, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:00 PM EDT | TSTM WND DMG | 3 Ssw Somerset, OH | WIND DAMAGE TO CABIN. MULTIPLE TREES DOWN. LOCALIZED FLOODING TO SECONDARY RESERVOIR. |
| Jun 8, 7:23 PM EDT | TSTM WND DMG | Somerset, OH | MULTIPLE TREES WERE BLOWN DOWN IN READING TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WUUS51 KRLX 082300
SVRRLX
OHC115-127-082345-
/O.NEW.KRLX.SV.W.0049.220608T2300Z-220608T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
700 PM EDT Wed Jun 8 2022
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Central Perry County in southeastern Ohio...
Northwestern Morgan County in southeastern Ohio...
* Until 745 PM EDT.
* At 700 PM EDT, a severe thunderstorm was located near
Pleasantville, or 8 miles west of Somerset, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville and
Junction City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.
&&
LAT...LON 3991 8216 3982 8217 3982 8208 3977 8208
3977 8200 3971 8199 3972 8237 3974 8236
3975 8240 3983 8239 3984 8245 3991 8219
TIME...MOT...LOC 2300Z 262DEG 26KT 3978 8246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
251 follow-up statement
420
WWUS51 KRLX 082344
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
744 PM EDT Wed Jun 8 2022
OHC115-127-082354-
/O.EXP.KRLX.SV.W.0049.000000T0000Z-220608T2345Z/
Perry OH-Morgan OH-
744 PM EDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY AND NORTHWESTERN
MORGAN COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio. A Tornado Watch also remains in effect until 100 AM EDT for
southeastern Ohio.
LAT...LON 3991 8216 3982 8217 3982 8208 3977 8208
3977 8200 3971 8199 3972 8237 3974 8236
3975 8240 3983 8239 3984 8245 3991 8219
TIME...MOT...LOC 2344Z 262DEG 26KT 3982 8213
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 312 PM EDT Wed Jun 8 2022 .SYNOPSIS... A low pressure center and its associated cold front cross the area tonight. Mainly dry Thursday and Friday, rain returns Friday night. Periods of rain and storms continue this weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 200 PM Wednesday... A surface low pressure center and its associated cold front cross from west to east tonight, spreading showers and thunderstorms. Some of these storms could be severe with damaging winds and hail be the main threats. A tornado cannot be ruled out during the evening hours. Shower activity will diminish in intensity and coverage behind the frontal passage, with the front exiting east of the mountains by Thursday morning. Abundant cloudiness and strong flow aloft will favor low stratus instead of fog overnight tonight, except over the most protected river valleys that receive rainfall earlier. Cooler/drier air filters behind the front, bringing lows generally into the lower 60s lowlands ranging into the mid 50s highest elevations. Highs on Thursday will range from the mid 70s lowlands, into the lower 60s highest elevations. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 310 PM Tuesday... Showers continue to wrap up along the higher terrain at the start of the period with the cold front sweeping east of the area. High pressure enters the area for the end of the work week, albeit fleetingly, which allows for dry weather briefly Friday morning. A new disturbance enters into the Ohio River Valley Friday afternoon with increased cloudiness proceeded by showers and storms during the evening timeframe. A robust upper level trough settles into the eastern United States and leaves the door open for additional precipitation heading into the weekend. Temperatures through the period hold steady near the climatological normal for this time of year. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 310 PM Tuesday... Showers continue into the long term period Saturday as a shortwave trough makes it passage through the area. This feature will depart to the east late Saturday night, but lingering activity may attempt to hug the higher terrain for a bit longer. Ridging aloft looks to take shape and amplify by the end of the weekend and into the start of next week. However, one last hurrah of shortwave energy sneaks down from the northwest on Sunday and provides additional showers before the ridge arrives. Plenty of moisture will still reside beneath the ridge for Monday onward, which coupled with a warming trend anticipated for this time may allow for afternoon convection to transpire through the end of the period. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 156 PM Wednesday... Radar imagery shows convective initiation across the southern coalfields of WV where it is more unstable with SB CAPE exceeding 2000 J/Kg. Convection will continue to fire up this afternoon over these areas. However, with the absence of deep layered shear, the occurrence of severe convection is limited, and should begin to decay by sunset. Any heavy downpours could reduce visibilities to IFR/LIFR for a brief period of time. Models show an increase in convection affecting the Middle Ohio Valley and portions of WV around 00-03Z this evening with the passage of a surface low and its associated cold front from the west. MVFR/IFR ceilings will be left over by this shower activity overnight into early morning hours Wednesday. Convection will increase in coverage overnight with thunderstorms decaying shortly after midnight. Coded VCTS at most terminals for now as it is uncertain which will be affected. PKB will likely experience the stronger storms this evening accompanied by damaging winds and small hail. Early morning MVFR/IFR stratocu ceilings will gradually dissipate by mid morning allowing for some clearing Thursday afternoon and evening. Light southerly winds will become westerly overnight behind a cold front, except strong gusty and erratic near thunderstorms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: IFR conditions due to showers and storms could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... Widespread IFR conditions are not expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...KH/MEK NEAR TERM...ARJ/JP SHORT TERM...MEK LONG TERM...MEK AVIATION...ARJ
Hazardous weather outlook, Jun 8, 2:48 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 248 PM EDT Wed Jun 8 2022 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526- 091900- Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 248 PM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. A marginal risk of severe thunderstorms will be present across the area this afternoon and evening. The main threats are damaging wind gusts, large hail, and locally heavy downpours. In addition, the area is under a marginal risk for excessive rainfall. Localized flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-OHZ066-067-075-076-083>087-091900- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH- 248 PM EDT Wed Jun 8 2022 ...TORNADO WATCH 333 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky and southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, the area is under a marginal risk for excessive rainfall. Localized flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 8, 5:25 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
525 PM EDT Wed Jun 8 2022
KYZ101-082145-
Greenup KY-
525 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of north central
Greenup County through 545 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sciotodale, or near Wheelersburg, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Portsmouth, New Boston, South Shore and South Portsmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Kentucky.
&&
LAT...LON 3873 8303 3873 8300 3872 8298 3875 8293
3876 8290 3875 8288 3873 8287 3869 8288
3866 8286 3867 8304 3868 8303 3870 8304
TIME...MOT...LOC 2125Z 263DEG 37KT 3872 8289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Jun 8, 6:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 3334 E DUPONT AVE SHREW 38.21N 81.46W
06/08/2022 KANAWHA WV 911 CALL CENTER
TREE DOWN.
&&
ARJSpecial weather statement, Jun 8, 6:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
630 PM EDT Wed Jun 8 2022
OHZ066-067-082300-
Morgan OH-Perry OH-
630 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Perry and
northwestern Morgan Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Somerset, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville, Junction
City and Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio.
&&
LAT...LON 3982 8217 3982 8208 3977 8208 3976 8193
3973 8191 3967 8237 3974 8236 3974 8241
3981 8240 3990 8216
TIME...MOT...LOC 2230Z 250DEG 30KT 3975 8230
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25Local storm report, Jun 8, 6:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 SSE SOMERSET 39.76N 82.27W
06/08/2022 M1.00 INCH PERRY OH PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
ARJLocal storm report, Jun 8, 6:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 4059 E DUPONT AVE CEDAR 38.22N 81.45W
06/08/2022 KANAWHA WV 911 CALL CENTER
TREE DOWN.
&&
ARJThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:25 PM EDT | Special Weather Statement | RLX | Scioto | 20 min |
| Jun 8, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 44 min |
| Jun 8, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 42 min |
| Jun 8, 6:30 PM EDT | Special Weather Statement | RLX | Perry | 30 min |
| Jun 8, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 29 min |
| Jun 8, 6:47 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 28 min |
| Jun 8, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 48 min |
| Jun 8, 7:06 PM EDT | Tornado Warning | RLX | Washington | 24 min |
| Jun 8, 7:20 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 25 min |
| Jun 8, 7:25 PM EDT | Tornado Warning | RLX | Athens, Vinton | 35 min |
| Jun 8, 7:53 PM EDT | Tornado Warning | RLX | Athens, Vinton | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.